Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Started heart palpitations and chest pain. Medical test fine. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1207 Questions
I started out with heart palpitations and chest pain.
I've been to the ER twice last week, EKG, blood test came back fine.
I went to a doctor, ordered me an echocardiogram, still dont have the results.
I was feeling better but I've been having on & off gas, and around 4 today it got worse. I go to the bathroom frequently, my heart hurts on & off again, I dont have an appetite and overall feel like crap. I'm planning to see my doctor tomorrow again to figure this out. I have gas x, imodium and clonazepam in front of me and I don't know what to do, I just want to get better. Do you know what this is? Please help
Posted Tue, 27 Nov 2012 in Hypertension and Heart Disease
Answered by Dr. Indranil Ghosh 2 hours later
Thanks for writing in.
The symptoms you have mentioned may be associated with heart disease but at your age chances are low. Now that ECG and Echo are both normal, that is ruled out.
Acidity and gas may be the reason and are quite common. Have you recently been under too much stress? This can also cause these symptoms.
The probability of harbouring any serious disease is pretty low.
I am sure you will get better. You can take gas x and clonazepam to feel better.

Hope I have answered you query. I will be available for further follow up queries, if any.
Best wishes.
Above answer was peer-reviewed by
Follow-up: Started heart palpitations and chest pain. Medical test fine. What to do? 20 hours later

Thank you for responding, I really appreciate it. My doctor put me on dicyclomine today. It says to take it 4 times a day which really sounds like a lot (I'm small, 100lbs). I might try it 3 times a day before I eat. Do you think this was the correct medicine right now?

I've felt fine all day, its only in the evenings that I feel more gasey, not much of an appetite and overall kind of achey.

Also, do you think this will go away and I can try to get off the medicine in a week or so?

Thank you,
Answered by Dr. Indranil Ghosh 4 hours later

Dicylomine is a good drug but you can certainly try it thrice daily and get off from it in a week or so.

The very fact that you are fine all day and these kind of symptoms start in the evening makes me feel that it may all be stress related.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor